Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 37, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 9, 2019, 5:33 PM CDT for Bell County, Coryell County, Lampasas County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2019, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 9, 2019, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Bell County, TX, Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:43 PM CDT | HAIL 1.5 | Kempner, TX | DELAYED REPORT...SOCIAL MEDIA REPORT OF PING PONG BALL SIZED HAIL NEAR KEMPNER. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
243
WFUS54 KFWD 092233
TORFWD
TXC027-099-281-092300-
/O.NEW.KFWD.TO.W.0037.190609T2233Z-190609T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
533 PM CDT Sun Jun 9 2019
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southwestern Coryell County in central Texas...
Southeastern Lampasas County in central Texas...
Southwestern Bell County in central Texas...
* Until 600 PM CDT.
* At 531 PM CDT, a thunderstorm with a history of producing a tornado
was located over Copperas Cove, moving south at 40 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Coryell, southeastern Lampasas and southwestern Bell
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing tornadoes. TAKE COVER NOW!
Move to an interior room on the lowest floor of a sturdy building.
Avoid windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3091 9783 3104 9791 3103 9811 3118 9812
3120 9784 3088 9767
TIME...MOT...LOC 2231Z 337DEG 34KT 3108 9790
TORNADO...OBSERVED
HAIL...1.75IN
$$
37What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 9, 4:17 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 9, 4:17 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 417 PM CDT Sun Jun 9 2019 .DISCUSSION... The mesoscale convective system that crossed the Red River late this morning has turned out to be the main event for North Texas today. Its cold pool remained remarkably robust well into the afternoon hours, the leading edge mimicking a strong summertime cold front (albeit one with damaging winds), forcing the unstable mT air in its way to produce intense convection. Although the now crescent-shaped quasi-linear convective system still contains some severe storms, the intensity of the associated outflow boundary has steadily diminished. However, extraordinary MLCAPE values approaching 4000 J/kg lie in its path. Temperatures in vicinity of Fort Hood are in the mid to upper 90s with dew points in the mid 70s. The mercury has soared over 100F southwest of the Colorado River so a reintensification, particularly along the western extent of the line, is likely during the remaining hours of daylight. A cold front is surging south through West Texas, with many locations in the Texas Panhandle in the 50s during the afternoon hours. This boundary may also help the western portions of our MCS to intensify as it eventually overwhelms the aging outflow. Areas along and north of the I-20 corridor would appear to be pacified by the earlier storms this afternoon, but the CAMs hint that the frontal boundary may still be able to find adequate fuel to produce some additional convection toward sunset. While this is unlikely, any activity should be uninclined to become severe. Our southwestern zones will remain the primary focus this evening with additional non-severe postfrontal activity overnight. Unseasonably cool air will pour into North Texas on Monday. The slow warming trend will take the entire workweek to return high temperatures to 90F. The week should be generally rain-free, but a few decaying/dissipating nocturnal complexes may enter from the west or northwest during the morning hours Tuesday and Wednesday, then again Friday and Saturday. 25 && .AVIATION... /Issued 110 PM CDT Sun Jun 9 2019/ /18Z TAFs/ Two separate rounds of thunderstorms will likely impact the Metroplex through this evening. The initial is the quasi-linear convective system approaching from the north. Although the inflow is meager and its maintenance is having to overcome some mid-level subsidence, the cold pool has had remarkable fortitude. The surface layer downstream is largely uncapped and the outflow has plenty of intensity to peel up the buoyant parcels in its way. This activity will ride the instability gradient, which is quite sharp across the I-35 corridor. The outflow will result in a sudden wind shift to the north/northeast, and this northerly component will likely linger through the arrival of a cold front this evening. While it would appear that these initial storms may dampen the instability available for the storms along the cold front later today, the boundary layer has been largely untouched across western portions of North Texas. The initial development west of the DFW TRACON may actually be enhanced by the outflow that is current surging through Northwest Texas. The 18Z TAFs maintain the timing for the evening thunderstorms, which will be coincident with the front. Gusty north winds will prevail overnight and continue through the day Monday. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 80 64 81 64 / 60 20 5 10 20 Waco 69 83 63 80 62 / 70 20 10 20 10 Paris 68 82 60 78 60 / 30 5 0 0 5 Denton 65 79 60 81 62 / 50 10 5 5 20 McKinney 67 81 60 80 61 / 50 10 5 5 10 Dallas 69 82 66 81 65 / 50 20 5 10 10 Terrell 69 82 63 81 61 / 50 10 5 10 10 Corsicana 72 82 64 79 62 / 50 20 5 10 10 Temple 69 80 64 80 63 / 70 30 20 20 5 Mineral Wells 64 76 61 79 61 / 50 20 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 25/11
Hazardous weather outlook, Jun 9, 4:27 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 427 PM CDT Sun Jun 9 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 427 PM CDT Sun Jun 9 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A broken line of storms will impact areas south of the I-20 corridor into the evening hours. Some of the storms within the line will be severe with damaging winds and large hail. Although the discrete cells may exhibit some rotation, the high storm bases and generally unfavorable low-level shear profiles should limit the tornadic potential. Although the activity will not be slow-moving, heavy downpours will pose a flood risk. Additional thunderstorms will accompany a cold frontal passage overnight. Some strong or severe storms will be possible with this activity, but the severe threat should diminish later this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low thunderstorm chances will linger Monday across western portions of Central Texas, particularly during the morning hours. These storms are not expected to be severe. Nocturnal storm complexes may enter North and Central Texas from the west or northwest during the morning hours both Tuesday and Wednesday. Similar events will be possible Friday morning and Saturday morning. Although a strong storm can't be ruled out with any of these systems, the severe threat looks low. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely into the evening hours south of the I-20 corridor. Limited spotter activation may be requested elsewhere.
In the hours before
Local storm report, Jun 9, 4:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT SUN JUN 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL HAMILTON 31.70N 98.12W
06/09/2019 E1.50 INCH HAMILTON TX AMATEUR RADIO
50 MPH WINDS ESTIMATED AND QUARTER TO PING PONG BALL
SIZED HAIL REPORTED IN THE CITY OF HAMILTON.Local storm report, Jun 9, 4:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT SUN JUN 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST HAMILTON 31.70N 98.12W
06/09/2019 M68 MPH HAMILTON TX AWOS
MEASURED 59 KNOT OR 68 MPH WIND GUST AT HAMILTON
AIRPORT.Local storm report, Jun 9, 5:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT SUN JUN 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL FRANKLIN 31.03N 96.48W
06/09/2019 E1.00 INCH ROBERTSON TX PUBLIC
QUARTER SIZE HAIL IN FRANKLINLocal storm report, Jun 9, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT SUN JUN 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 2 NNW COPPERAS COVE 31.16N 97.93W
06/09/2019 CORYELL TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED A BRIEF TORNADO JUST
NORTHWEST OF COPPERAS COVE.Local storm report, Jun 9, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT SUN JUN 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TORNADO 3 WNW COPPERAS COVE 31.138N 97.94W
06/09/2019 CORYELL TX NWS STORM SURVEY
NWS STORM SURVEY TEAM DETERMINED THAT AN EF-2 TORNADO OCCURRED
ON THE BORDER OF EXTREME SOUTHERN CORYELL COUNTY AND EXTREME EASTERN
LAMPASAS COUNTY. THE TORNADO TRACKED SOUTH-SOUTHEASTWARD
AND PRODUCED SIGNIFICANT SHINGLE...TREE...AND ANCILLARY
STRUCTURAL DAMAGE TO NUMEROUS RESIDENCES IN THE
NEIGHBORHOODS STRADDLING BIG DIVIDE ROAD.Local storm report, Jun 9, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT SUN JUN 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TORNADO 3 WNW COPPERAS COVE 31.138N 97.94W
06/09/2019 CORYELL TX NWS STORM SURVEY
NWS STORM SURVEY TEAM DETERMINED THAT AN EF-2 TORNADO OCCURRED
ON THE BORDER OF EXTREME SOUTHERN CORYELL COUNTY AND EXTREME EASTERN
LAMPASAS COUNTY. THE TORNADO TRACKED SOUTH-SOUTHEASTWARD
AND PRODUCED SIGNIFICANT SHINGLE...TREE...AND ANCILLARY
STRUCTURAL DAMAGE TO NUMEROUS RESIDENCES IN THE NEIGHBORHOODS
STRADDLING BIG DIVIDE ROAD.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:27 AM CDT | Special Weather Statement | FWD | Cooke, Fannin, Grayson, Montague | 63 min |
| Jun 9, 11:58 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 62 min |
| Jun 9, 12:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 63 min |
| Jun 9, 1:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 44 min |
| Jun 9, 1:40 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 50 min |
| Jun 9, 1:54 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 66 min |
| Jun 9, 2:04 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Jun 9, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Henderson, Kaufman, Navarro | 63 min |
| Jun 9, 2:33 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jun 9, 3:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 60 min |
| Jun 9, 3:25 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 44 min |
| Jun 9, 3:53 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 67 min |
| Jun 9, 4:11 PM CDT | Special Weather Statement | FWD | Limestone | 34 min |
| Jun 9, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Leon, Limestone, Robertson | 65 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 62 min |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 23 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.